Alert archive / Michigan / Gale Warnings in 2025

Gale Warning 8, NWS Gaylord, MI

February 27, 2025

NWS Gaylord, MI issued this gale warning at Feb 27, 2025, 3:21 PM EST. It took effect at Feb 28, 2025, 4:00 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2025, 3:21 PM EST (20:21 UTC)
In effect from
Feb 28, 2025, 4:00 AM EST
Expired
Mar 1, 2025, 4:00 AM EST
In force
24 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

051 
WHUS73 KAPX 272021
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
321 PM EST Thu Feb 27 2025

LSZ321-322-280430-
/O.CON.KAPX.SC.Y.0023.000000T0000Z-250228T0300Z/
/O.NEW.KAPX.GL.W.0008.250228T1700Z-250301T0800Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
321 PM EST Thu Feb 27 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 3 AM EST SATURDAY...

* WHAT...For the Small Craft Advisory, highest gusts up to 25 kts
  from the northwest expected. For the Gale Warning, Highest 
  gusts up to 40 kts from the northeast expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...For the Small Craft Advisory, until 10 PM EST this 
  evening. For the Gale Warning, from noon Friday to 3 AM EST 
  Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ346-347-280430-
/O.CON.KAPX.SC.Y.0023.000000T0000Z-250228T0300Z/
/O.NEW.KAPX.GL.W.0008.250228T1700Z-250301T0800Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
321 PM EST Thu Feb 27 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 3 AM EST SATURDAY...

* WHAT...For the Small Craft Advisory, Highest gusts up to 25 
  kts from the northwest and highest waves around 6 feet. For 
  the Gale Warning, Highest gusts up to 40 kts from the 
  northeast and highest waves around 7 feet expected.

* WHERE...St Ignace to False Detour Channel and 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island.

* WHEN...For the Small Craft Advisory, until 10 PM EST this 
  evening. For the Gale Warning, from noon Friday to 3 AM EST 
  Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-344>346-280430-
/O.CON.KAPX.SC.Y.0023.000000T0000Z-250228T0300Z/
/O.NEW.KAPX.GL.W.0008.250228T1200Z-250301T0800Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
321 PM EST Thu Feb 27 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 3 AM EST SATURDAY...

* WHAT...For the Small Craft Advisory, Highest gusts up to 25 
  kts from the northwest and highest waves around 4 feet. For 
  the Gale Warning, Highest gusts up to 40 kts from the west and 
  highest waves around 11 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Sleeping Bear Point to Grand Traverse 
  Light MI, Point Betsie to Sleeping Bear Point MI and Manistee 
  to Point Betsie MI.

* WHEN...For the Small Craft Advisory, until 10 PM EST this 
  evening. For the Gale Warning, from 7 AM Friday to 3 AM EST 
  Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
6 follow-up statements
751 
WHUS73 KAPX 280305
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1005 PM EST Thu Feb 27 2025

LHZ346-347-LSZ321-322-281115-
/O.EXP.KAPX.SC.Y.0023.000000T0000Z-250228T0300Z/
/O.CON.KAPX.GL.W.0008.250228T1700Z-250301T0800Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1005 PM EST Thu Feb 27 2025

...GALE WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 3 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Highest gusts up to 40 kts from the northeast and 
  highest waves around 8 feet expected.

* WHERE...In Lake Huron, St Ignace to False Detour Channel and 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island. In Lake Superior, Whitefish Bay (U. S. 
  Portion)/Whitefish Point to Point Iroquois MI and St. Marys 
  River Point Iroquois to E. Potagannissing Bay.

* WHEN...From noon Friday to 3 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-344>346-281115-
/O.EXP.KAPX.SC.Y.0023.000000T0000Z-250228T0300Z/
/O.EXT.KAPX.GL.W.0008.250228T0900Z-250301T0800Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1005 PM EST Thu Feb 27 2025

...GALE WARNING NOW IN EFFECT FROM 4 AM FRIDAY TO 3 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Highest gusts up to 40 kts from the west and highest 
  waves around 12 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Sleeping Bear Point to Grand Traverse 
  Light MI, Point Betsie to Sleeping Bear Point MI and Manistee 
  to Point Betsie MI.

* WHEN...From 4 AM Friday to 3 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
878 
WHUS73 KAPX 280835
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
335 AM EST Fri Feb 28 2025

LMZ323-344>346-281645-
/O.EXT.KAPX.GL.W.0008.250228T0900Z-250301T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
335 AM EST Fri Feb 28 2025

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

* WHAT...Highest gusts up to 45 kts from the west and highest 
  waves around 12 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Sleeping Bear Point to Grand Traverse 
  Light MI, Point Betsie to Sleeping Bear Point MI and Manistee 
  to Point Betsie MI.

* WHEN...Until 4 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ346-347-LSZ321-322-281645-
/O.EXT.KAPX.GL.W.0008.250228T1700Z-250301T0900Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
335 AM EST Fri Feb 28 2025

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 4 AM EST
SATURDAY...

* WHAT...Highest gusts up to 40 kts from the northeast and 
  highest waves around 8 feet expected.

* WHERE...In Lake Huron, St Ignace to False Detour Channel and 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island. In Lake Superior, Whitefish Bay (U. S. 
  Portion)/Whitefish Point to Point Iroquois MI and St. Marys 
  River Point Iroquois to E. Potagannissing Bay.

* WHEN...From noon today to 4 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
609 
WHUS73 KAPX 281532
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1032 AM EST Fri Feb 28 2025

LMZ323-344>346-282345-
/O.CON.KAPX.GL.W.0008.000000T0000Z-250301T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1032 AM EST Fri Feb 28 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

* WHAT...Highest gusts up to 45 kts from the northwest and 
  highest waves around 13 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Sleeping Bear Point to Grand Traverse 
  Light MI, Point Betsie to Sleeping Bear Point MI and Manistee 
  to Point Betsie MI.

* WHEN...Until 4 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ346-347-LSZ321-322-282345-
/O.CON.KAPX.GL.W.0008.250228T1700Z-250301T0900Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1032 AM EST Fri Feb 28 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 8 feet expected.

* WHERE...In Lake Huron, St Ignace to False Detour Channel and 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island. In Lake Superior, Whitefish Bay (U. S. 
  Portion)/Whitefish Point to Point Iroquois MI and St. Marys 
  River Point Iroquois to E. Potagannissing Bay.

* WHEN...Until 4 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
989 
WHUS73 KAPX 281958
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
258 PM EST Fri Feb 28 2025

LMZ323-344>346-010400-
/O.CON.KAPX.GL.W.0008.000000T0000Z-250301T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
258 PM EST Fri Feb 28 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

* WHAT...Highest gusts up to 45 kts from the northwest and 
  highest waves around 13 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Sleeping Bear Point to Grand Traverse 
  Light MI, Point Betsie to Sleeping Bear Point MI and Manistee 
  to Point Betsie MI.

* WHEN...Until 4 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ346-347-LSZ321-322-010400-
/O.CON.KAPX.GL.W.0008.000000T0000Z-250301T0900Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
258 PM EST Fri Feb 28 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 8 feet.

* WHERE...In Lake Huron, St Ignace to False Detour Channel and 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island. In Lake Superior, Whitefish Bay (U. S. 
  Portion)/Whitefish Point to Point Iroquois MI and St. Marys 
  River Point Iroquois to E. Potagannissing Bay.

* WHEN...Until 4 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
304 
WHUS73 KAPX 010248
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
948 PM EST Fri Feb 28 2025

LMZ323-344>346-010900-
/O.CON.KAPX.GL.W.0008.000000T0000Z-250301T0900Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
948 PM EST Fri Feb 28 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

* WHAT...Highest gusts up to 45 kts from the north and highest 
  waves around 14 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Sleeping Bear Point to Grand Traverse 
  Light MI, Point Betsie to Sleeping Bear Point MI and Manistee 
  to Point Betsie MI.

* WHEN...Until 4 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ346-347-LSZ321-322-010900-
/O.CON.KAPX.GL.W.0008.000000T0000Z-250301T0900Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
948 PM EST Fri Feb 28 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

* WHAT...Highest gusts up to 40 kts from the north and highest 
  waves around 8 feet.

* WHERE...In Lake Huron, St Ignace to False Detour Channel and 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island. In Lake Superior, Whitefish Bay (U. S. 
  Portion)/Whitefish Point to Point Iroquois MI and St. Marys 
  River Point Iroquois to E. Potagannissing Bay.

* WHEN...Until 4 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
291 
WHUS73 KAPX 010902
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
402 AM EST Sat Mar 1 2025

LMZ323-344>346-012045-
/O.EXP.KAPX.GL.W.0008.000000T0000Z-250301T0900Z/
/O.NEW.KAPX.SC.Y.0024.250301T0902Z-250302T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
402 AM EST Sat Mar 1 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

* WHAT...Highest gusts up to 35 kts from the north and highest 
  waves around 10 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Sleeping Bear Point to Grand Traverse 
  Light MI, Point Betsie to Sleeping Bear Point MI and Manistee 
  to Point Betsie MI.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346-347-012045-
/O.EXP.KAPX.GL.W.0008.000000T0000Z-250301T0900Z/
/O.NEW.KAPX.SC.Y.0024.250301T0902Z-250302T0300Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
402 AM EST Sat Mar 1 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

* WHAT...Highest gusts up to 30 kts from the northwest and 
  highest waves around 9 feet.

* WHERE...St Ignace to False Detour Channel and 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-012045-
/O.EXP.KAPX.GL.W.0008.000000T0000Z-250301T0900Z/
/O.NEW.KAPX.SC.Y.0024.250301T0902Z-250302T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
402 AM EST Sat Mar 1 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

* WHAT...Highest gusts up to 30 kts from the north and highest 
  waves around 6 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Feb 27, 2:27 PM EST, 54 minutes earlier. Its key messages:

  • Intermittent rain/snow showers today through this evening.
  • Accumulating snow late tonight - Friday transitioning to lake effect into Friday night. Heaviest snow amounts across the Straits into the E UP.
  • Colder Saturday with diminishing lake effect snow chances.
  • Turning milder again next week.
Area forecast discussion, Feb 27, 2:27 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
227 PM EST Thu Feb 27 2025

.KEY MESSAGES...

- Intermittent rain/snow showers today through this evening.

- Accumulating snow late tonight - Friday transitioning to lake
  effect into Friday night. Heaviest snow amounts across the
  Straits into the E UP.

- Colder Saturday with diminishing lake effect snow chances.

- Turning milder again next week.

&&

.UPDATE...
Issued at 1056 AM EST Thu Feb 27 2025

Overall forecast theme remains the same. Anticipating some
recurring mixed rain / snow showers passing through the region
through the afternoon. Passing trough axis may yield some pretty
favorable dynamics for a borderline snow squall setup this
evening as well. Have increased PoPs for this afternoon to
account for heightened confidence in precip from this convective
element... not anticipating any headlines for this, will likely
be handled with an SPS at afternoon forecast issuance.
Otherwise, big story remains impressive clipper type system set
to bring a potent round of WAA / fronto induced snowfall to the
region tomorrow, because what would the last day of
meteorological winter be without a departing shot of snow? Winter
Storm Watches will remain intact at this juncture, but the
afternoon forecast cycle will be when Warnings and Advisories
are be distributed for this upcoming system.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 257 AM EST Thu Feb 27 2025

Pattern Synopsis/Forecast: Early this morning, mid-upper level
troughing is centered over the western Great Lakes and expected to
make eastward progress across the area today. Two areas of low
pressure at the moment -- one over the Ohio Valley and a second
centered just north of Lake Superior. These systems eventually merge
this afternoon over eastern Ontario/Quebec. Mid-level heights rise
this evening/tonight in advance of shortwave troughing upstream
that's expected to bring another clipper system to the region on
Friday (discussed in further detail in the long term forecast section
below).

Forecast Details: KAPX radar displaying plenty of virga at this
early hour, with very little to no evidence of precipitation
reaching the ground at this point. Lower cloud ceilings underway,
however, with at least some patchy/locally dense fog development
possible over the next several hours through mid-morning or so.
These fog chances favored in areas west of I-75 (already down to
1 mile or less at Big Rapids and Fremont as of 0730z). All this
ultimately yielding eventual saturation with isolated to
scattered rain/snow shower chances increasing this morning, and
at times through the remainder of the day into this evening.
Best chances for a rain/snow mix or all rain is generally focused
in the Great Lakes collar counties with snow probabilities maximized
over the interior higher terrain. Suppose some localized amounts
up to an inch will be possible today -- primarily focused in western
Otsego/Antrim counties -- lesser amounts anticipated elsewhere. High
temps today generally ranging form the mid- upper 30s area-wide.

Few lingering snow showers possible through the evening with minor
additional accumulation. Attention then transitions to upstream with
additional snow chances expected to arrive from northwest to
southeast as early as 09-12z (this system discussed in further
detail below). Low temps tonight from the mid-upper teens far north
to the low-mid 20s elsewhere.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 257 AM EST Thu Feb 27 2025

Pattern Synopsis and Forecast:

Vigorous upper trough dives southeast on Friday with subsequent sfc
low following suit through the straits/northern portions of northern
lower. Most guidance points to a zesty band of WAA/frontogenetic
snow, with the best combination of colder air, lift, and moisture
(several kft of DGZ depth) across portions of the E UP/far northern
portions of northern lower. Thus, expect this area to feature the
heaviest snow (6"+) as hinted at by many of the available guidance
at this time. HREF is quite bullish with amounts, but there's plenty
of ingredients at play to deliver a significantly impactful band of
snow with high snowfall rates (1"/hr or greater), blowing and
drifting snow due to breezy conditions, and thus low visibilities
and hazardous to dangerous driving conditions. A couple pieces of
guidance have this band a little farther south, some a little
farther north, which realistically is one of the main concerns with
the forecast. That being said, a majority of the guidance have the
main band from ~the straits northward. Will elect to go with a
Winter Storm Watch for this reason from Emmet, Cheboygan, Presque
Isle, and points northward into the E UP. Thought being that if
there's some wiggle in the band placement, one area will likely get
warning, or at least close to, level snows and the other section
closer to advisory, or whatever the next shift decided. This will be
a quick moving system, thus by the late PM-evening-overnight hours,
a transition to lake effect snow is expected with generally light
additional accumulations within the snowbelts.

Much colder but generally quieter Saturday behind the vigorous upper
low and snow maker. Winds will be breezy though, making the
temperatures feel even colder. Highs will be in the teens with wind
chills hovering around zero. Light lake effect snow showers early
will be diminishing through the day as well.

Mostly quiet the second portion of the weekend, but could be a few
snow showers as energy continues to carve out across N MI. That
being said, ridging quickly takes hold into the early portions of
next week flooding milder air into the region, with highs well into
the 30s and lower 40s. Looks to be several pieces of energy and a
rather robust low pressure system in the vicinity of the Plains
moving northeastward perhaps impacting the Great Lakes region. Early
indications are that this could be a rain maker for N MI but we'll
have to see how this (warm/cold air) all evolves/interacts in the
coming days.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 221 PM EST Thu Feb 27 2025

Broken area of mixed rain and snow across northern Michigan at
early afternoon ahead of a short wave trough crossing
Wisconsin/Upper Michigan and ahead of a cold front making its
way into Upper Michigan. Occasional IFR conditions within the
area of precipitation with a weak instability profile
contributing. Short wave trough pushes through the forecast area
this evening...then watching the expected development of an
area of precipitation that spreads in from the west after 09Z...
mostly in the form of snow which will likely result in renewed
IFR flight conditions Friday morning.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Watch from late tonight through late Friday night
     for MIZ016>018-086>088-095>098.
MARINE...Small Craft Advisory until 10 PM EST this evening for LHZ346-
     347.
     Small Craft Advisory until 10 PM EST this evening for LMZ323-
     344>346.
     Small Craft Advisory until 10 PM EST this evening for LSZ321-
     322.

&&

UPDATE...HAD
SHORT TERM...MJG
LONG TERM...JLD
AVIATION...JPB
Hazardous weather outlook, Feb 27, 10:39 AM EST, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1039 AM EST Thu Feb 27 2025

MIZ016>018-020>036-041-042-086>088-095>099-281545-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1039 AM EST Thu Feb 27 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Bursts of mixed precipitation are anticipated this afternoon into
the evening across all of northern Michigan. Locally heavy
snowfall can lead to rapid reductions in visibility at times
during the evening commute.

Accumulating snow is expected to arrive from northwest to
southeast late tonight with the greatest snow accumulation by
Friday morning across eastern upper Michigan. Please see the
ongoing Winter Storm Watch for additional details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is potential for several inches of snow accumulation Friday
into Friday evening across parts of the forecast area, especially
across eastern upper and far northern lower. Winds are expected to
become gusty through this timeframe, leading to areas of blowing/
drifting snow. Please see the ongoing Winter Storm Watch for
additional details.

Warmer weather and melting snow next week could lead to ice jams
resulting in localized flooding along area rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-281545-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1039 AM EST Thu Feb 27 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Occasional gale force wind gusts are possible on portions of Lake
Michigan Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:37 AM ESTWinter Storm WatchAPXCharlevoix, Cheboygan, Chippewa, Emmet, Mackinac, Presque Isle12 hr
Feb 27, 2:59 AM ESTSmall Craft AdvisoryAPX19 hr
Feb 27, 2:53 PM ESTWinter Storm WarningAPXChippewa, Mackinac34 hr
Feb 27, 2:53 PM ESTWinter Weather AdvisoryAPXAlpena, Antrim, Benzie, Charlevoix, Cheboygan, Emmet and 9 more49 hr

Nearby

Gale Warnings in Michigan, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.